Forbes reports that an urgent recall of an anticoagulent monitoring device has been issued by the manufacturer after it was discovered that the devices may give patients inaccurate readings, putting them in potentially life-threatening danger.
Anyone taking the oral anticoagulant drug warfarin (Coumadin) or being given heparin injections are encouraged to check the brand of their PT/INR test strips and monitoring system. The device that has been recalled is the INRatio®2 PT/INR Professional Test Strips (PN 99008G2), manufactured by Alere. Some devices have been found to report a therapeutic or near-therapeutic INR reading when in fact the patient has a significantly higher INR, placing them at risk for spontaneous bleeding.
So far, the manufacturer has received nine reports of adverse events associated with use of the INRatio®2 PT/INR Professional Test Strips (PN 99008G2), including three deaths. Anyone with further questions about the recall is encouraged to call (844) 292-5373 or visit http://www.inr-care.
Have you been injured by a defective medical device? Contact the product liability attorneys at Hodes Milman today at (949) 640-8222 today or online at verdictvictory.com.